Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


OCD medication causing false negative results?
Jul 26, 2006

I am one of the many people on this site who is obsessed by HIV and terrified of catching it. As a result, I am taking anti-depressant medication to help me cope with this anxiety. I live in the UK and so am unsure as to whether the medication I take has the same name in the USA as it does here but, anyway, I take 15mg Olanzapine and 200mg Clomipramine every day. My current worry is that these medications might cause me to have false negative HIV tests - is this possible? I read on one of your other posts that some immunosuppresant drugs (steroids?) can cause this to happen and so I am praying that my medication doesn't do the same sort of thing. Please, please can you reassure me? Many, many thanks for your advice.

Response from Dr. Frascino

Hello,

You're so OCD about HIV that you're now worried your OCD meds would invalidate your HIV test??? Oh my, your OCD is OOC (out of control). No, Dearie, keep popping your pills, because they do not affect HIV test results, OK?

Dr. Bob



Previous
The Off-shore guy ... again!
Next
You and the ACLU

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement